Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 3, NWS Tulsa, OK

June 12, 202118 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this heat advisory at Jun 12, 2021, 1:06 PM CDT for 18 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2021, 1:06 PM CDT (18:06 UTC)
Expired
Jun 12, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS74 KTSA 121806
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
106 PM CDT Sat Jun 12 2021

ARZ001-010-019-020-029-OKZ054>072-074-076-130100-
/O.NEW.KTSA.HT.Y.0003.210612T1806Z-210613T0100Z/
Benton-Washington AR-Crawford-Franklin-Sebastian-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Haskell-Le Flore-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, Stigler, and Poteau
106 PM CDT Sat Jun 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 12, 12:20 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 12, 12:20 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1220 PM CDT Sat Jun 12 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions with light winds are expected to prevail through
the period for all sites. Some light fog could be possible for
portions of northwest Arkansas early tomorrow morning with some
MVFR or IFR conditions possible for a brief time. Otherwise
scattered cumulus will be around this afternoon along with some
scattered high clouds throughout the period.

Bowlan

&&

.PREV DISCUSSION... /Issued 1007 AM CDT Sat Jun 12 2021/

..UPDATE...

DISCUSSION...
Convective complex that affected parts of the region overnight and
early this morning has mostly exited to the south and dissipated
this morning, though a few light showers and sprinkles remain
across far southeastern Oklahoma. Elsewhere...sunny skies with
some high cirrus are dominating this morning. It will be another
hot and humid day this afternoon with highs in the upper 80s to
lower 90s expected. Heat index values will once again approach and
exceed 100 degrees in most locations, while a few locations could
reach values near 105 briefly later this afternoon where higher
dewpoints reside. Continue to stay hydrated and take frequent
breaks indoors or in the shade when doing any activity outdoors
this afternoon.

For this morning's update...adjusted high temps upward some
across northeast Oklahoma where more sunshine is being observed
this morning, also lowered PoPs across northeast Oklahoma and
northwest Arkansas for this morning and made some minor
adjustments to sky cover based on current obs and trends.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  92  68  93 /  10   0   0   0
FSM   74  93  71  93 /  10   0   0   0
MLC   73  91  68  92 /  10   0   0   0
BVO   69  90  63  92 /  10   0   0   0
FYV   67  90  63  92 /  10   0   0   0
BYV   69  89  63  90 /  10   0   0   0
MKO   72  90  67  90 /  10   0   0   0
MIO   69  90  63  92 /  10   0   0   0
F10   72  90  66  91 /  10   0   0   0
HHW   74  93  72  93 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Jun 12, 4:57 AM CDT, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Sat Jun 12 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Sat Jun 12 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
A storm complex was moving south southeast across southeast Oklahoma
this morning. A few storms this morning may produce brief gusty winds
below severe limits, along with a period of heavy rainfall. Most
activity should be south of the area by mid morning. Additional
thunderstorm development is also possible today, but will remain
very isolated in nature.

Hot and humid conditions will continue across the area today, with most
locations seeing afternoon heat index readings topping out in the
100-103 degree range. A few locations across west central Oklahoma
may briefly see heat index values around 105 degrees this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Slightly drier air will move into the area next week which will
help offset heat index potential. However, temperatures are still
expected to be near to above seasonal averages across the region
through most of next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:14 PM CDTSpecial Weather StatementTSAOttawa61 min
Jun 11, 10:54 PM CDTSpecial Weather StatementTSAOsage51 min
Jun 11, 11:08 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Jun 11, 11:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Jun 12, 1:57 AM CDTSpecial Weather StatementTSAOkfuskee48 min
Jun 12, 2:17 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Jun 12, 2:30 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
Jun 12, 3:06 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee24 min
Jun 12, 3:12 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee3 hr
Jun 12, 3:31 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg29 min
Jun 12, 3:57 AM CDTSpecial Weather StatementTSATulsa33 min
Jun 12, 4:02 AM CDTSpecial Weather StatementTSALatimer, Pittsburg28 min
Jun 12, 4:59 AM CDTSpecial Weather StatementTSAPushmataha46 min
Jun 11, 9:31 PM CDTSpecial Weather StatementTSACarroll59 min

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.